MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7134
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event date was not provided at the time of reporting.The first date of the month of the aware date was selected.
 
Event or Problem Description
It was reported that shaft break occurred.A 2.75mm x 20mm emerge balloon catheter shaft broke during the procedure.The device was removed intact and the procedure was competed with a different device.There were no patient complications reported.
 
Additional Manufacturer Narrative
B3: date of event: event date was not provided at the time of reporting.The first date of the month of the aware date was selected.Device evaluated by mfr: returned product consisted of an emerge mr balloon catheter.The device was microscopically and visually examined.There were numerous hypotube and shaft kinks to the device.At 105.4cm from the strain relief the inflation lumen was separated distal to the midshaft bond that connects the inflation lumen to the hypotube of the device.The separated ends were jagged and visibly torn.The distal separated portion was 37.5cm in length which included the inflation lumen, exit notch, guidewire lumen, balloon, and tip.There was contrast and blood present in the inflation lumen and blood in the guidewire lumen.The balloon was loosely folded, and contrast was present in the balloon.Product analysis confirmed the reported break as there was separation of the device.There were also numerous unreported kinks.
 
Event or Problem Description

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12207588
Report Number2134265-2021-09384
Device Sequence Number4440493
Product Code LOX
UDI-Device Identifier08714729806332
UDI-Public08714729806332
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2023
Device Model Number7134
Device Catalogue Number7134
Device Lot Number0026167479
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2021
Initial Date Received by Manufacturer 07/16/2021
Supplement Date Received by Manufacturer07/29/2021
Initial Report FDA Received Date07/21/2021
Supplement Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1